Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Heavy brown discharge and cramps. Could it be pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Im spotting heavy brown discharge for 3 days, and cramping ? I can't go to the doctor because I don't have the money for the copay. my period isn't due for two Weeks. Could I be
Posted Thu, 5 Jul 2012 in Women's Health
Answered by Dr. Kulsoom Qureshi 1 hour later
Thanks for consulting us.
Bleeding due to pregnancy complications usually do not occur unless you have reached your expected date of periods or you are overdue for some time.
However at this stage it is not possible to completely rule out the chances of pregnancy, even if you do a home pregnancy test it can be falsely negative.
Heavy brown discharge or spotting is not a normal thing & you need to sort out the cause. Try to recall if you have taken any hormone containing pill or injections.
Otherwise you must plan a visit to a Gynecologist as soon as it is possible for you.
The doctor will examine you & give you appropriate advise.
Hope you get well soon. Please write back if you have any question.
Take care.
Above answer was peer-reviewed by
Follow-up: Heavy brown discharge and cramps. Could it be pregnancy? 10 minutes later
I am on Apri birth control. Could that be a factor? Thanks so much for the response!
Answered by Dr. Kulsoom Qureshi 21 minutes later
Welcome back.
Yes, this is a known side effect of this pill. Usually this settles after 2-3 months. If persistent spotting please visit a Gynecologist for change of pill & to rule out other causes of bleeding.
Hope I have addressed your concerns. If you want to discuss this further please feel free to contact back.
Best Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor